Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 4, NWS Midland/Odessa, TX

January 26, 201411 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Jan 26, 2014, 11:05 AM CST for 11 counties in Texas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 26, 2014, 11:05 AM CST (17:05 UTC)
Expired
Jan 26, 2014, 6:00 PM CST
In force
7 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 34 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 5.1 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2014-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2014-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2825 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

876 
WWUS84 KMAF 261705
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1105 AM CST SUN JAN 26 2014

NMZ114-TXZ045>047-050>052-057>062-067-258-270000-
/O.NEW.KMAF.FW.W.0004.140126T1705Z-140127T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GAINES-DAWSON-BORDEN-
ANDREWS-MARTIN-HOWARD-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-GUADALUPE MOUNTAINS-
1105 AM CST SUN JAN 26 2014 /1005 AM MST SUN JAN 26 2014/

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MUCH OF THE BASIN...THE 
GUADALUPE MOUNTAINS...THE VAN HORN AREA...AND THE UPPER TRANS PECOS...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING. 

* WIND...WEST AND NORTHWEST 15 TO 30 MPH...GUSTS AS HIGH AS 40
  MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO WIND-DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
1 follow-up statement
134 
WWUS84 KMAF 262047
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
247 PM CST SUN JAN 26 2014

NMZ114-TXZ045>047-050>052-057>062-067-258-270000-
/O.CON.KMAF.FW.W.0004.000000T0000Z-140127T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GAINES-DAWSON-BORDEN-
ANDREWS-MARTIN-HOWARD-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-GUADALUPE MOUNTAINS-
247 PM CST SUN JAN 26 2014 /147 PM MST SUN JAN 26 2014/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MUCH OF THE
BASIN...THE GUADALUPE MOUNTAINS...THE VAN HORN AREA...AND THE
UPPER TRANS PECOS...

* WIND...WEST AND NORTHWEST 15 TO 30 MPH...GUSTS AS HIGH AS 40 
  MPH. 

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO WIND-DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Jan 26, 10:59 AM CST, 6 minutes earlier.

Area forecast discussion, Jan 26, 10:59 AM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1059 AM CST Sun Jan 26 2014

UPDATE...
Have sent update to increases winds mainly thru rest of
morning/early afternoon and issue RFW.

&&

.DISCUSSION...
Stronger 85h winds have quickly mixed to the sfc resulting in 20-25kt
winds in some locales of PB and Trans Pecos. Said 85h wind maxima
will moved swd this PM and weaken, but in meantime it will be on
the windy side and have included G35mph across the PB.

&&

.FIRE WEATHER...
A close call on Red Flag conditions today as winds this morning
are stronmger than anticipated. Dry air already in place too as
seen in RHs below 15 PCT in Lea Co and NW/Central PB/low
elevations of the GDP Mtns. Even though strongest winds this
morning/early afternoon may not completely align with warmest
temps there will be enough of an overlap for critical fire wx and
will opt to issue a RFW for most of the PB/GDP Mtns. Will probably
leave SE NM out of RFW since Lea County is only area of SE NM
expected to have critical wx and it will probably be 1st to see
winds decrease?

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 72  31  35  14  /   0   0   0   0
BIG SPRING TX              75  33  35  17  /   0   0   0   0
CARLSBAD NM                74  35  44  22  /   0   0   0   0
DRYDEN TX                  83  47  53  32  /   0   0   0  10
FORT STOCKTON TX           79  39  45  24  /   0   0   0  10
GUADALUPE PASS TX          63  40  41  18  /   0   0   0  10
HOBBS NM                   70  30  35  14  /   0   0   0   0
MARFA TX                   69  37  56  25  /   0   0   0  10
MIDLAND INTL AIRPORT TX    74  31  37  18  /   0   0   0  10
ODESSA TX                  73  34  36  16  /   0   0   0  10
WINK TX                    76  37  40  21  /   0   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING until 5 PM MST this afternoon FOR THE FOLLOWING
     ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ.

TX...RED FLAG WARNING until 6 PM CST /5 PM MST/ this evening FOR THE
     FOLLOWING ZONES... Andrews...Borden...Dawson...Ector...
     Gaines...Guadalupe Mountains...Howard...Loving...Martin...
     Midland...Reeves County and Upper Trans Pecos...Van Horn
     and Highway 54 Corridor...Ward...Winkler.

&&
Hazardous weather outlook, Jan 26, 3:40 AM CST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
340 AM CST SUN JAN 26 2014

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-270945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
340 AM CST SUN JAN 26 2014 /240 AM MST SUN JAN 26 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ABOVE NORMAL TEMPERATURES...GUSTY NORTHWESTERLY WINDS...AND LOW RH/S WILL
COMBINE THIS AFTERNOON TO CREATE CONDITIONS FAVORABLE FOR FIRE
GROWTH AND SPREAD ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NORTHEAST WINDS SUSTAINED AT 30 TO 40 MPH WITH HIGHER GUSTS WILL BE
POSSIBLE THROUGH GUADALUPE PASS BEHIND A STRONG COLD FRONT MONDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 1:29 PM CSTHigh Wind WarningMAF5 hr

Nearby

Red Flag Warnings in Texas, 2014Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.